Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 450, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 5, 2015, 8:37 PM CDT for Coffee County, Dale County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2015, 8:37 PM CDT (01:37 UTC)
- Expired
- Sep 5, 2015, 8:57 PM CDT
- In force
- 20 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 33 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:05 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Sep 5, 2:05 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT SAT SEP 5 2015
.Near Term [Through Tonight]...
The +PV anomaly that was over the Tennessee Valley this morning has
dropped into the Southeast and presents well on vapor imagery over
north-central GA and western SC. A surface trough axis runs down the
west coast of the Florida peninsula, with a ridge nosing further
into the Southeast from the northeast.
The east coast Atlantic seabreeze front is getting help from the
east/northeasterly flow and making good time as it marches across
the Peninsula. Elsewhere scattered storms have developed along the
Panhandle seabreeze front, and along the Forgotten Coast. Expect the
coverage of storms along the Gulf Coast seabreeze fronts to expand,
but stay relatively near the coast. The east coast seabreeze (and
associated convection) is expected to make a full passage through
our Florida and extreme south Georgia counties as well. Later this
afternoon/evening, convection spawned from the aforementioned +PV
anomaly will drop southwest through southern Georgia, into north
Florida. By 2am or so all convection should have moved offshore or
diminished.
The potential for a few severe storms still remains this afternoon
as an abundance of SBCAPE couples with marginally high dTheta-E
values. However, severe storms will likely be rather isolated due to
the poor mid-level lapse rates area-wide.
.Short Term [Sunday Through Monday Night]...
The southeast will remain under the southwestern extent of low level
ridging and eastern side of mid-upper level troughing through the
period. This pattern will maintain easterly low level flow with
southerly mid-upper level flow and thus low level moisture from the
Atlantic and upper level moisture from the Gulf. With all this
moisture flowing in to the area, precipitable water values will
remain above their normal September values. In addition, afternoon
CAPE values will peak around 1500-2000 J/kg both Sunday and Monday.
The remaining ingredient for getting thunderstorms started, forcing,
will be possible from the east coast seabreeze, (to a lesser extent)
the Florida Panhandle seabreeze, and enhanced divergence aloft from
the mid-upper level PV anomaly. Chances for showers and
thunderstorms are 30-50% Sunday and Monday, with the highest chances
in the eastern Big Bend and in south-central Georgia. Temperatures
will be about normal with highs in the upper 80s to around 90 and
lows in the low 70s.
.Long Term [Tuesday Through Saturday]...
Moisture will be maintained through the period and there will be
daily chances for showers and thunderstorms through the week. By the
end of next week, we expect to see a cold front approaching the
area, which may bring our first taste of fall just past the end of
the period. Highs will be in the upper 80s to low 90s with morning
lows in the low to mid 70s.
&&
.Aviation...
[Through 18Z Sunday] VFR conditions will prevail through most of
the TAF for most sites. The exceptions will be in thunderstorms
and at VLD near morning where IFR cigs are expected. Thunderstorms
are most likely at VLD, TLH, and ECP today.
&&
.Marine...
Light winds and low seas expected through the period with daily
chances for showers and thunderstorms.
&&
.Fire Weather...
There are no fire weather concerns at least for the next several
days.
&&
.Hydrology...
All area rivers remained below their local action stages and this
should continue for the next several days. We are not expecting
larger areas of organized heavy rain, but localized heavy rain and
isolated flooding cannot be ruled out over the next few days due to
slow storm motions.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 74 90 73 88 73 / 30 40 20 40 30
Panama City 75 87 74 87 73 / 40 40 20 40 30
Dothan 72 89 71 89 71 / 30 40 10 30 20
Albany 73 89 72 88 72 / 40 40 10 30 20
Valdosta 72 89 72 89 72 / 40 40 20 40 30
Cross City 74 90 72 88 72 / 30 50 20 50 30
Apalachicola 74 87 74 86 75 / 40 40 30 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
Franklin.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...HARRIGAN
MARINE...MOORE
FIRE WEATHER...DVD
HYDROLOGY...LAMERS/MCDERMOTTIn the hours before
Local storm report, Sep 5, 6:42 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
742 PM EDT SAT SEP 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG GRETNA 30.62N 84.66W
09/05/2015 GADSDEN FL FIRE DEPT/RESCUE
POWER LINE BLOWN DOWN ON THE SIDE OF THE ROAD STARTED A
FIRE ALONG BLUESTAR HIGHWAY
&&
DVDLocal storm report, Sep 5, 6:45 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
745 PM EDT SAT SEP 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 3 S ATTAPULGUS 30.71N 84.48W
09/05/2015 DECATUR GA 911 CALL CENTER
SEVERAL TREES DOWN IN DECATUR COUNTY
&&
DVDLocal storm report, Sep 5, 7:15 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 PM EDT SAT SEP 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 1 ESE MOUNT PLEASANT 30.65N 84.68W
09/05/2015 GADSDEN FL LAW ENFORCEMENT
TREE DOWN NEAR CRYSTAL ROAD IN THE VICINITY OF HOWELL
ROAD
&&
DVDSpecial weather statement, Sep 5, 7:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
857 PM EDT SAT SEP 5 2015
FLZ012-013-112-060145-
COASTAL BAY FL-INLAND BAY FL-CALHOUN FL-
857 PM EDT SAT SEP 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 945 PM EDT/845 PM CDT/...
AT 857 PM EDT /757 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BLOUNTSTOWN...
MOVING WEST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BETTS...MOOSE POND...RED OAK...CHASON...NIXON...CLARKSVILLE...
BLOUNTSTOWN AIRPORT...FOUNTAIN...YOUNGSTOWN...CAIRO...SAUNDERS...
FRINK...CAMPS HEAD...BROAD BRANCH...KINARD...CHIPOLA...SINGER ROAD...
SHARPSTOWN...ABE SPRINGS AND WILLIS.
LAT...LON 3044 8550 3044 8549 3055 8549 3055 8512
3032 8506 3018 8550
TIME...MOT...LOC 0057Z 069DEG 19KT 3039 8519
42-DVDSpecial weather statement, Sep 5, 8:03 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 803 PM CDT SAT SEP 5 2015 ALZ066-060130- DALE AL- 803 PM CDT SAT SEP 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE COUNTY UNTIL 830 PM CDT... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLUE SPRINGS STATE PARK...OR 10 MILES SOUTHEAST OF CLIO...MOVING WEST AT 15 MPH. WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OZARK...FORT RUCKER...ARITON...DILLARD...DILL...SKIPPERVILLE...BELLS CROSSROADS...ROBERTS CROSSROADS...PHILLIPS CROSSROADS...MABSON... ARGUTA...BEAMON...BAREFIELD CROSSROADS...DYKES CROSSROADS...DALE COUNTY LAKE...CLOPTON...SNELLS CROSSROADS...BERTHA...MARLEY HILL AND WARD BRIDGE. LAT...LON 3162 8542 3148 8543 3144 8575 3162 8575 TIME...MOT...LOC 0102Z 091DEG 13KT 3157 8552 42-DVD
Special weather statement, Sep 5, 8:34 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 834 PM CDT SAT SEP 5 2015 ALZ065-066-060200- DALE AL-COFFEE AL- 834 PM CDT SAT SEP 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEE AND NORTHWESTERN DALE COUNTIES UNTIL 900 PM CDT... AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OZARK...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OZARK...FORT RUCKER...ENTERPRISE...NEW BROCKTON...ARITON... CLINTONVILLE...DILLARD...CHESTNUT GROVE...DILL...SKIPPERVILLE... PHILLIPS CROSSROADS...MABSON...CLOWERS CROSSROADS...HOOPER STAGE FIELD...ARGUTA...BEAMON...JAVA...GREATER SALEM CHURCH...DYKES CROSSROADS AND CAMP ALAFLO BSA. LAT...LON 3162 8554 3146 8551 3130 8590 3162 8594 TIME...MOT...LOC 0134Z 064DEG 14KT 3152 8564 42-DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:18 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun | 42 min |
| Sep 5, 7:57 PM CDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Sep 6, 8:32 AM CDT | Special Marine Warning | TAE | 88 min | |
| Sep 6, 10:49 AM CDT | Rip Current Statement | TAE | Franklin | 12 hr |
| Sep 6, 12:21 PM CDT | Special Marine Warning | TAE | 54 min | |
| Sep 6, 5:17 PM CDT | Special Marine Warning | TAE | 88 min | |
| Sep 5, 8:03 PM CDT | Special Weather Statement | TAE | Dale | 27 min |
| Sep 5, 8:34 PM CDT | Special Weather Statement | TAE | Dale | 26 min |
| Sep 6, 3:16 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 18 min |
| Sep 6, 4:46 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.